Alert archive / Colorado / High Wind Watches in 2013
High Wind Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 13, 2013, 5:00 AM MDT for 11 counties in Colorado. It took effect at Apr 13, 2013, 8:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 5:00 AM MDT (11:00 UTC)
- In effect from
- Apr 13, 2013, 8:00 PM MDT
- Expired
- Apr 13, 2013, 3:05 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS75 KPUB 131100 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 500 AM MDT SAT APR 13 2013 COZ072>075-078>080-082-087-088-131700- /O.NEW.KPUB.HW.A.0003.130414T0600Z-130414T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...PIKES PEAK...WALSENBURG...TRINIDAD 500 AM MDT SAT APR 13 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET MOUNTAIN VALLEY...WESTERN PORTIONS OF HUERFANO AND LAS ANIMAS COUNTIES ABOVE 6000 FEET...AND PIKES PEAK. * CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION LATE TONIGHT THROUGH EARLY SUNDAY. * WIND...SOUTHWEST TO WEST 20 TO 40 GUSTING TO 65 MPH BELOW 7500 FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET. * IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
2 follow-up statements
011 WWUS75 KPUB 131651 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1051 AM MDT SAT APR 13 2013 COZ081-084-085-132300- /O.EXB.KPUB.HW.A.0003.130414T0200Z-130414T1200Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 1051 AM MDT SAT APR 13 2013 ...HIGH WIND WATCH IN EFFECT FROM 8 PM MDT THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 8 PM MDT THIS EVENING THROUGH LATE TONIGHT. * LOCATION...EASTERN PORTIONS OF TELLER COUNTY AND THE FAR WESTERN PORTIONS OF EL PASO COUNTY...WEST OF INTERSTATE 25... * CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION TONIGHT THROUGH EARLY SUNDAY. * WIND...SOUTHWEST TO WEST 20 TO 40 GUSTING TO 65 MPH BELOW 7500 FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET. * IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ082-132300- /O.EXT.KPUB.HW.A.0003.130414T0200Z-130414T1200Z/ PIKES PEAK ABOVE 11000 FT- INCLUDING...PIKES PEAK 1051 AM MDT SAT APR 13 2013 ...HIGH WIND WATCH NOW IN EFFECT FROM 8 PM MDT THIS EVENING THROUGH LATE TONIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 8 PM MDT THIS EVENING THROUGH LATE TONIGHT. * LOCATION...PIKES PEAK AREA ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION TONIGHT THROUGH EARLY SUNDAY. * WIND...30 TO 50 MPH GUSTING TO 75 MPH. * IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ072>075-078>080-087-088-132300- /O.CON.KPUB.HW.A.0003.130414T0600Z-130414T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WALSENBURG...TRINIDAD 1051 AM MDT SAT APR 13 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET MOUNTAIN VALLEY...WESTERN PORTIONS OF HUERFANO AND LAS ANIMAS COUNTIES ABOVE 6000 FEET... * CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION TONIGHT THROUGH EARLY SUNDAY. * WIND...SOUTHWEST TO WEST 20 TO 40 GUSTING TO 65 MPH BELOW 7500 FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET. * IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
684 WWUS75 KPUB 132105 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT SAT APR 13 2013 COZ081-082-084-085-140315- /O.UPG.KPUB.HW.A.0003.130414T0200Z-130414T1200Z/ /O.NEW.KPUB.HW.W.0002.130414T0200Z-130414T1200Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...PIKES PEAK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 305 PM MDT SAT APR 13 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT SUNDAY. * LOCATION...EASTERN PORTIONS OF TELLER COUNTY AND THE FAR WESTERN PORTIONS OF EL PASO COUNTY...MAINLY WEST OF INTERSTATE 25. * CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION TONIGHT THROUGH EARLY SUNDAY. * WIND...SOUTHWEST TO WEST 25 TO 45 GUSTING TO 65 MPH BELOW 7500 FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET. * IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$ COZ072>075-078>080-087-088-140315- /O.UPG.KPUB.HW.A.0003.130414T0600Z-130414T1500Z/ /O.NEW.KPUB.HW.W.0002.130414T0400Z-130414T1500Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE... RYE...GREENHORN MTN...WALSENBURG...TRINIDAD 305 PM MDT SAT APR 13 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT SUNDAY. * LOCATION...THE SANGRE DE CRISTO AND WET MOUNTAINS...THE WET MOUNTAIN VALLEY...AND WESTERN PORTIONS OF HUERFANO AND LAS ANIMAS COUNTIES. * CAUSE AND TIMING...A STRONG JET STREAM WILL CROSS THE REGION TONIGHT THROUGH EARLY SUNDAY. * WIND...SOUTHWEST TO WEST 25 TO 45 GUSTING TO 65 MPH BELOW 7500 FEET...AND 30 TO 50 GUSTING TO 75 MPH ABOVE 7500 FEET. * IMPACT...HAZARDOUS TRAVEL...PROPERTY DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 12, 11:37 PM MDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 12, 11:37 PM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1137 PM MDT FRI APR 12 2013 .UPDATE... ISSUED AT 828 PM MDT FRI APR 12 2013 UPDATED GRIDS/ZONES TO TRIM POPS...AS SHOWERS PRETTY MUCH ENDED ACROSS THE AREA...OTHER THAN SOME ISOLD SHWRS NR THE CO/NM BORDER. ALSO ADJUSTED SKY GRIDS TO REFLECT EXPECTED INFLUX OF LOW CLOUDS. ALREADY SEEING SOME STRATUS MOVE INTO KIOWA COUNTY AND THIS SHOULD SPREAD SWD OVER THE NEXT FEW HOURS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 254 PM MDT FRI APR 12 2013 FIRE WEATHER CONCERNS FOR SAT ARE THE MAIN CHALLENGE. A SHORTWAVE TROF WILL CONTINUE MOVING SOUTHEASTWARD OVER THE AREA THIS EVENING...BRINGING SOME SHOWERS TO THE AREA AND POSSIBLY A COUPLE THUNDERSTORMS TO THE EASTERN AREAS. BY LATE NIGHT MOST IF NOT ALL OF THE SHOWERS SHOULD END...ALTHOUGH THE SERN CORNER OF THE STATE COULD SEE SOME LINGERING PCPN. THE NAM12 AND RAP13 SHOWING LOW LEVEL RH VALUES INCREASING TONIGHT OVER THE SERN PLAINS SO AM EXPECTING SOME STRATUS AND MAYBE SOME AREAS OF FOG. ON SAT...WRLY FLOW ALOFT INCREASES OVR THE AREA...AND IN THE AFTERNOON MOST AREAS SHOULD SEE SOME BREEZY CONDITIONS. SOME OF THE LOWER ELEVATIONS WILL SEE WINDS GUSTING TO 25 MPH OR HIGHER. SOME AREAS OF THE SERN CO SHOULD ALSO SEE RH VALUES IN THE AFTERNOON DROP TO 15 PERCENT OR LOWER. THE GUSTY WINDS AND LOW RH VALUES COMBINED WITH DRY FUELS WL RESULT IN FIRE WEATHER CONCERNS. WILL GO AHEAD AND UPGRADE THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING...BUT WILL ALSO INCLUDE CROWLEY...OTERO...BENT AND EASTERN LAS ANIMAS COUNTIES AS WELL. WESTERN KIOWA COUNTY MAY ALSO REACH CRITERIA FOR A RED FLAG WARNING...BUT IT MAY NEED BE FOR A LONG ENOUGH PERIOD. TEMPS ALOFT WARM FOR SATURDAY AND MOST AREAS WL SEE ABOVE AVERAGE HIGH TEMPS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 254 PM MDT FRI APR 12 2013 NEXT UPPER LOW WILL MOVE THROUGH THE NRN U.S. ROCKIES TOWARDS THE NRN PLAINS WITH WNW UPPER LEVEL JET TRANSLATING IN ACROSS CO SAT NIGHT. SNOW AND BLOWING SNOW WILL RAMP UP ACROSS THE CONTINENTAL DIVIDE AS UPPER LEVEL FORCING FROM THE JET MOVES IN WITH BOTH NAM AND GFS POINTING TO ADVISORY SNOWFALL AMOUNTS FOR THIS AREA. WILL BE HOISTING A WINTER WEATHER ADVISORY FOR THE SAWATCH AND MOSQUITO RANGES WHERE 6-12 INCHES WILL BE POSSIBLE. OTHER CONCERN SATURDAY NIGHT WILL BE THE POTENTIAL FOR HIGH WINDS ALONG THE SOUTHEAST MTS/ADJACENT LOWER SLOPES. CROSS-SECTIONS AND MODEL SOUNDINGS SHOW SOME REVERSE SHEAR BETWEEN 03Z-09Z BEFORE THE UPPER JET MOVES IN AND FORWARD SHEAR INCREASES. HOWEVER...MTN TOP STABLE LAYER ISN'T VERY WELL DEFINED. WILL HOLD OFF ON A HIGH WIND WATCH AT THIS POINT AND WAIT UNTIL LOCAL 4KM WRF RUN TONIGHT STARTS TO RESOLVE THIS EVENT. SFC COLD FRONT DROPS THROUGH THE SOUTHEAST PLAINS ON SUNDAY IN THE WAKE OF THIS SYSTEM...BRINGING A COOL DOWN AND EASTERLY WINDS TO THE PLAINS TO THE NORTH OF THE FRONT. TEMPERATURES WILL STILL BE FAIRLY MILD BEHIND THE FRONT WITH GENERALLY 60S AND LOWER 70S ACROSS THE PLAINS...BUT HUMIDITIES SHOULD COME UP SLIGHTLY ABOVE CRITICAL THRESHOLDS. UPPER TROF CARVES OUT ACROSS THE NORTHWEST U.S. INTO MONDAY WHICH PUTS FORECAST AREA UNDER SOUTHWESTERLY ORIENTED UPPER JET FOR MONDAY INTO TUES. FRONT WAVERS BACK NORTHWARD AND MAY BE DEALING WITH A RETURN OF CRITICAL FIRE WEATHER CONDITIONS FOR MONDAY ACROSS SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS. MEANWHILE...MOISTURE INCREASES AGAIN ACROSS THE WESTERN MOUNTAINS WITH ANOTHER ROUND OF SNOW EXPECTED. MODELS STILL DIFFER WITH THE TIMING OF THE TROF AS IT MOVES ACROSS DURING THE TUES NIGHT/WED TIME FRAME. GFS IS STILL FASTER...BUT IS NOW MORE AMPLIFIED AND FARTHER SOUTH WITH THE BASE OF THE TROF VS ECMWF. BOTH MODELS SUGGEST INCREASING CHANCES FOR SNOW MONDAY NIGHT ACROSS WESTERN AND NORTHERN PORTIONS OF THE FORECAST AREA...SPREADING SOUTHWARD ON TUESDAY/TUES NIGHT AS MID LEVEL OVERRUNNING TAKES PLACE OVER THE FRONT AS UPPER LOW MOVES INTO THE GREAT BASIN. DEPENDING ON THE TIMING OF THE TROF...FRONT WILL SURGE IN EITHER TUES NIGHT OR WED SPREADING A GOOD CHANCE FOR SHOWERS INTO THE SE MTS/PLAINS. GFS HAS MOST OF THE PRECIPITATION CLEARING OUT BY WED EVENING...WHILE SLOWER EC MAINTAINS PCPN ACROSS THE AREA THROUGH WED NIGHT. ONCE AGAIN...H7 TEMPS LOOK FAIRLY COLD WITH THIS SYSTEM...WITH PCPN LIKELY CHANGING OVER TO SNOW ACROSS THE PLAINS. HARD TO SAY HOW MUCH WILL FALL AT THIS POINT...AS ECMWF IS FARTHER NORTH BUT WOULD AT LEAST SUGGEST A FEW TENTHS TO .50 INCH OF LIQUID ACROSS THE SE MTS WITH LESSER AMOUNTS ACROSS THE PLAINS. THE MORE CLOSED OFF AND FARTHER SOUTH GFS WOULD SUGGEST BETTER UPSLOPE AND MORE QPF. BUT CONFIDENCE IS LOW IN THIS SOLN GIVEN THE POOR RUN- TO-RUN CONSISTENCY THUS FAR. HAVE COOLED OFF HIGHS A FEW DEGREES AND PLAN TO KEEP POPS IN THE SCATTERED CATEGORY PRIMARILY IN THE TUES NIGHT/WED TIME FRAME. TEMPERATURES WILL DIP WELL BELOW FREEZING AGAIN WITH THIS SYSTEM...ESPECIALLY WED NIGHT...SO ONCE AGAIN...ANY TENDER VEGETATION OR SPRINKLER SYSTEMS WILL NEED TO BE PROTECTED. DRY CONDITIONS WILL RETURN FOR THURSDAY/FRI...THOUGH WITH NW FLOW OVER THE REGION...WILL MAINTAIN SOME ISOLATED POPS OVER THE MTNS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1133 PM MDT FRI APR 12 2013 MAIN CONCERN IS FG/LOW CIGS FOR SAT MORNING OVER THE PLAINS. LOW CIGS NOW MOVING INTO THE KCOS AND KPUB AREA...AND WILL LIKELY STICK AROUND THROUGH 14-15Z SAT. HAVE REDUCED VIS A BIT...AS THE PALMER DVD ALREADY IS SEEING SOME FG...SO COULD POTENTIALLY SEE VIS UNDER 1/2 MILE BRIEFLY AT KCOS. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY FOR COZ222- 228>233-235. WINTER WEATHER ADVISORY FROM 9 PM SATURDAY TO NOON MDT SUNDAY FOR COZ058-060. && UPDATE...ROSE SHORT TERM...28 LONG TERM...KT AVIATION...ROSE
Hazardous weather outlook, Apr 12, 10:39 PM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1039 PM MDT FRI APR 12 2013 COZ058>089-093>099-140445- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1039 PM MDT FRI APR 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG THE SOUTHERN INTERSTATE 25 CORRIDOR...AND LOWER ARKANSAS VALLEY. SNOW WILL DEVELOP ALONG AND WEST OF THE CONTINENTAL DIVIDE LATE SATURDAY AFTERNOON AND INCREASE IN COVERAGE AND INTENSITY THROUGH SATURDAY NIGHT...AS A STORM SYSTEM MOVES ACROSS THE ROCKIES. ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE OVER MOST OF THE DIVIDE...AND UP TO 12 INCHES FOR THE SAWATCH RANGE NORTH OF HIGHWAY 50. THIS STORM SYSTEM MAY ALSO BRING A PERIOD OF STRONG AND GUSTY WINDS TO THE LEE SLOPES OF THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS SATURDAY NIGHT. A STRONG SPRING STORM WILL BEGIN MOVING INTO THE CENTRAL ROCKIES LATE SUNDAY. THIS STORM HAS THE POTENTIAL TO BRING HEAVY SNOWFALL TO MUCH OF THE CENTRAL MOUNTAINS THROUGH WEDNESDAY. AT THIS TIME...THE HEAVIEST SNOWFALL IS EXPECTED NORTH OF MONARCH PASS...OVER THE SAWATCH RANGE...WHERE A COUPLE FEET OF SNOW MAY ACCUMULATE BY MID WEEK. THE IMPACT OF THIS STORM FOR THE EASTERN MOUNTAINS AND PLAINS IS LESS CERTAIN AND WILL DEPEND ON THE EVENTUAL STORM TRACK AND OTHER CHARACTERISTICS OF THE STORM. HOWEVER...THERE IS THE POTENTIAL FOR SOME HEAVY WET SNOW OVER THE PLAINS ESPECIALLY TUESDAY INTO WEDNESDAY. STAY TUNED FOR THE LATEST FORECASTS OF THIS STRONG SPRING SNOW STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 44/44
In the hours before
Local storm report, Apr 13, 3:15 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 AM MDT SAT APR 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
04/13/2013 M3.6 INCH LAKE CO TRAINED SPOTTER
24 HOUR SNOWFALL THROUGH 12 AM MDT SATURDAY. 0.11 INCHES
OF WATER.
&&
LWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:47 AM MDT | Winter Storm Warning | PUB | Chaffee, Lake, Saguache | 31 hr |
| Apr 13, 4:47 AM MDT | Winter Weather Advisory | PUB | Lake | 31 hr |
| Apr 13, 3:05 PM MDT | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 16 hr |
Nearby
High Wind Watches in Colorado, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.